Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Stop taking meds for two weeks
Nov 24, 2010

I had to travel oversees for a business trip which was supposed to be for seven days but it turned into twenty-one. When I left the US I took an 8 day supply of Rezataz and Epzicom. I just got back to the US. My concern is the possibility that the virus could now be resistant to these medications. Should I immediately go back on these meds or contact my doctor to perform a resistance test. When I left the states my viral load was undetectable and my T-cell count was 1200.

Response from Dr. Frascino

Hi,

I would recommend restarting immediately and also advising your HIV specialist of the two-week hiatus in treatment. For future reference, you could have called your HIV specialist and he could have sent an additional supply of antiretrovirals by overnight mail (or arranged for you to get them at your overseas location). Your HIV doc may want to recheck your CD4 count and HIV plasma viral load in four to six weeks to monitor progress. If the viral load is significantly elevated, he will perform a resistance test (genotype/phenotype).

Good luck.

Dr. Bob


Previous
Ozonated Olive Oil for HIV Answer
Next
what to eat and what not to eat

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement